Alert archive / Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 23, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 20, 2005, 12:22 AM EDT for Roanoke County, City of Roanoke, City of Salem, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2005, 12:22 AM EDT (04:22 UTC)
- Expired
- May 20, 2005, 12:46 AM EDT
- In force
- 24 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
Counties City of Roanoke, VA, City of Salem, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 39 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 420 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 200422 SVRRNK VAC161-770-775-200445- /O.NEW.KRNK.SV.W.0023.050520T0422Z-050520T0445Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1222 AM EDT FRI MAY 20 2005 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROANOKE IN WEST CENTRAL VIRGINIA EASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA SALEM IN WEST CENTRAL VIRGINIA * UNTIL 1245 AM EDT * AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SALEM...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... SALEM... ROANOKE AIRPORT... ROANOKE... VINTON... PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3739 8013 3721 8013 3722 7985 3735 7989 $$ JJ
2 follow-up statements
000 WWUS51 KRNK 200437 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1236 AM EDT FRI MAY 20 2005 VAC775-200446- /O.CAN.KRNK.SV.W.0023.000000T0000Z-050520T0445Z/ SALEM VA- 1236 AM EDT FRI MAY 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SALEM CITY IS CANCELLED... LAT...LON 3736 8000 3725 7998 3727 7988 3733 7989 $$ VAC161-770-200445- /O.CON.KRNK.SV.W.0023.000000T0000Z-050520T0445Z/ ROANOKE VA- 1236 AM EDT FRI MAY 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 AM EDT FOR ROANOKE COUNTY AND ROANOKE CITY... AT 1235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR ROANOKE AIRPORT...OR ABOUT OVER HOLLINS...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VINTON. LAT...LON 3736 8000 3725 7998 3727 7988 3733 7989 $$ JJ
000 WWUS51 KRNK 200446 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1246 AM EDT FRI MAY 20 2005 VAC161-770-200456- /O.EXP.KRNK.SV.W.0023.000000T0000Z-050520T0445Z/ ROANOKE VA- 1246 AM EDT FRI MAY 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ROANOKE COUNTY AND THE CITY OF ROANOKE EXPIRED AT 1245 AM EDT... TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3736 8000 3725 7998 3727 7988 3733 7989 $$ JJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 8:56 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 19, 8:56 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 856 PM EDT THU MAY 19 2005 .SHORT TERM (REST OF TONIGHT)... LARGE AREA OF SHRA/TSRA HAS MOVED INTO THE GREENBRIER VALLEY FROM THE WEST. POPS WL BE HIGH IN THIS AREA FOR THE REST OF THE NIGHT. WITH STORMS MOVING NITO REGION THAT HAD STRATUS AND NO HEATING TODAY...DONT EXPECT THEM TO BE TOO INTENSE. HAVE ADJUSTED TEMPS/DEW POINTS BASED ON CURRENT CONDITIONS. RAISED THE MINS FOR TONIGHT IN THE NW NC MOUTAINS. NO OTHER CHANGES AT THIS TIME. && .PREVIOUS DISCUSSION... (ISSUED 827 PM EDT THU MAY 19 2005) AVIATION... MVFR TO IFR CONDITIONS FOR MUCH OF THE NEXT 24 HOURS AS MOISTURE ASSOCIATED WITH A WARM FRONT MOVES THROUGH THE AREA TONIGHT FOLLOWED BY A COLD FRONT ON FRIDAY. A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTHEAST FROM WV ALONG THE WARM FRONT. CONVECTION HAS MADE IT TO LWB. EXPECT THE CONVECTION TO REACH BLF OVER THE NEXT COUPLE OF HOURS...ROA AND LYH BY 03Z AND DAN BY 06Z. ISOLATED THUNDER SHOWERS HAVE DEVELOPED AHEAD OF THE MAIN AREA...THIS MAY RESULT IN BRIEF CONVECTION AT THESE LOCATIONS BEFORE THE MAIN AREA ARRIVES. CLOUDS AND SHOWERS WILL CONTINUE ON FRIDAY WITH ISOLATED THUNDERSTORMS POSSIBLE IN THE AFTERNOON. PREVIOUS DISCUSSION... (ISSUED 250 PM EDT THU MAY 19 2005) SHORT TERM (TODAY THROUGH FRIDAY)... WARM FRONT REMAINS ACROSS OUR REGION THIS AFTERNOON. EASTERLY WINDS COMBINED WITH LOW LEVEL MOISTURE RESULTED IN AREAS OF LOW CLOUDS AND FOG IN NORTHEAST CORNER OF FA THIS AFTERNOON. SURFACE CAPES CLIMBING ABOVE 1000 J/KG IN SOUTHWEST CORNER OF FA. SCT CONVECTION DEVELOPING THIS AFTERNOON IN THE WESTERN MOUNTAINS WHERE LIS WERE AROUND MINUS 2 TO 3. ADJUSTED POPS FOR THIS EVENING FOR CURRENT RADAR TRENDS. SHORTWAVE ROLLS EAST ACROSS FA TONIGHT ENHANCING CONVECTION. SLIGHT RISK DAY1 JUST TO THE WEST OF CWA. SOME OF THE STORMS MAY BE STRONG TONIGHT INTO FRIDAY. THE RAIN MAY BE LOCALLY HEAVY. PLAYED LOW TEMPERATURES SIMILAR TO WARMER MOS. KEPT TEMPERATURES ON THE COOL SIDE ON FRIDAY WITH CLOUDS AND PCPN. LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... UPR LOW OVER NEW ENGLAND DROPS SOUTH AND HIGH PRES ASSOC WITH UPR RIDGE OVER GREAT LAKES PUSHES MOISTR AND RAIN SOUTH OF THE FA. DRY AIR SHUD LAST THRU THE WEEKEND...BUT UPR RIDGE GETS SQUEEZED BY ANOTHER UPR LOW DROPPING DOWN FROM THE UPR MIDWEST AND DOWN INTO THE MEAN TROF OVER THE EASTERN U.S. ZONE OF WAA ASSOC WITH APPROACH OF SECOND UPR LOW MAY PRODUCE SOME LIGHT RAIN ACROSS NORTHERN SECTIONS OF THE FA LATE SUNDAY INTO SUNDAY NIGHT...BUT LOW POPS. MODELS DIVERGE SIGNIFICANTLY CONCERNING THE EVOLUTION OF THIS UPR LOW AS IT DIGS IN THE EAST. GFS IS THE MORE AGRESSIVE AND RESULTS IN A LARGE CLOSED UPPR LOW OVER THE EASTERN U.S. THRU MIDWEEK. OTHER MODELS REMAIN MORE PROGRESSIVE WITH THE UPR LOW AND MOVE IT OFF THE COAST EARLIER IN THE WEEK. FOR NOW KEEPING SMALL CHANCE POPS IN THRU TUESDAY NIGHT FOR LINGERING SHOWERS ASSOC WITH THE UPR LOW. DRYING IT OUT WED AND THU. OTHERWISE LOOK FOR COOLER THAN NORMAL CONDITIONS THRU MIDWEEK. AVIATION... VFR AND MVFR CONDITIONS THIS AFTERNOON WITH AREAS OF IFR AND LIFR IN CONVECTION AND FOG. CIGS AND VSBYS WILL LOWER TO MVFR/IFR AT MOST SITES TONIGHT INTO FRIDAY MORNING. CONDITIONS WILL IMPROVE FRIDAY AFTERNOON. EASTERLY FLOW COMBINED WITH LOW LEVEL MOISTURE RESULTING IN LOW CLOUDS EAST OF BLUE RIDGE ESPECIALLY NORTHEAST CORNER OF FORECAST AREA. EROSION OF DECK IS QUITE SLOW AND MAY NOT MIX OUT THIS AFTERNOON BEFORE CLOUDS ASSOCIATED WITH CONVECTION TO THE WEST SPREADS EAST. WSR88D SHOWED SCT SHOWERS CONTINUE TO DROP SOUTHEAST ACROSS NORTHERN SECTIONS WHILE ISOLD THUNDERSTORMS DEVELOPING ALONG THE HIGHER TERRAIN IN THE WEST. SHRA/TSRA CHCS INCRG FROM W TO E LATER THIS AFTN AND EVENING WITH MORE WDSPRD COVERAGE...ESPECIALLY WEST OF THE BLUE RIDGE OVERNIGHT INTO FRIDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && AMS
Hazardous weather outlook, May 19, 3:44 AM EDT, 20 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 344 AM EDT THU MAY 19 2005 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-200745- ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 344 AM EDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...NORTHWEST NORTH CAROLINA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION LATE THIS AFTERNOON AND CONTINUE OVERNIGHT. SOME OF THE STORMS HAVE THE POTENTIAL TO BE STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION VERY HEAVY RAINFALL MAY ACCOMPANY ANY OF THE STRONGER STORMS ESPECIALLY LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY THIS EVENING. NCZ003>006-019-020-VAZ032>035-043>047-058-059-200745- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 344 AM EDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA... CENTRAL VIRGINIA...WEST CENTRAL VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND INCREASE OVERNIGHT. SOME OF THE STORMS MAY CONTAIN STRONG WINDS ALONG WITH VERY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 19, 6:48 PM EDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 648 PM EDT THU MAY 19 2005 VAZ009-012>014-017-022-033-043-044-200100- SMYTH-WYTHE-PULASKI-MONTGOMERY-FLOYD-ROANOKE-FRANKLIN-HENRY- PITTSYLVANIA- INCLUDING THE CITIES OF...MARION...WYTHEVILLE...PULASKI... RADFORD...BLACKSBURG...FLOYD...SALEM...ROCKY MOUNT... MARTINSVILLE...DANVILLE 648 PM EDT THU MAY 19 2005 ...SCATTERED THUNDERSTORMS THIS EVENING... SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING. THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...BRIEFLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION AFTER MIDNIGHT. LULOFS
Special weather statement, May 19, 8:12 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 812 PM EDT THU MAY 19 2005 WVZ042>045-200315- MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...BLUEFIELD...HINTON...UNION...LEWISBURG 812 PM EDT THU MAY 19 2005 ...THUNDERSTORMS WITH HEAVY RAIN... THUNDERSTORMS WITH LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED OVER SOUTHEAST WEST VIRGINIA THROUGH MIDNIGHT. RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN SOME OF THE HEAVIER STORMS. VAZ007-009>014-018>020-022-023-200315- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY-BATH-ROANOKE-BOTETOURT- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE 812 PM EDT THU MAY 19 2005 ...THUNDERSTORMS WITH HEAVY RAIN... THUNDERSTORMS WITH LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BECOME MORE WIDESPREAD BY MIDNIGHT. RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN SOME OF THE HEAVIER STORMS. LULOFS
Special weather statement, May 19, 11:18 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1118 PM EDT THU MAY 19 2005 VAZ010-011-013-014-018>020-022>024-034-035-WVZ042>045-200430- ALLEGHANY VA-AMHERST-BATH-BEDFORD-BLAND-BOTETOURT-CRAIG-GILES- GREENBRIER-MERCER-MONROE-MONTGOMERY-PULASKI-ROANOKE-ROCKBRIDGE- SUMMERS- 1118 PM EDT THU MAY 19 2005 ...STRONG THUNDERSTORMS ACROSS SOUTHEAST WEST VIRGINIA AND PORTIONS OF SOUTHWEST VIRGINIA... AN AREA OF SHOWERS AND THUNDERSTORMS EXTENDS ACROSS SOUTHEAST WEST VIRGINIA AND INTO THE VIRGINIA BORDER COUNTIES FROM BLAND... NORTHEAST THROUGH GILES...CRAIG...ALLEGHANY AND BATH. STRONGER STORMS WERE ALSO ACROSS BOTETOURT AND ROCKBRIDGE COUNTIES. THESE STORMS WERE PRODUCING VERY HEAVY RAIN...WITH SCATTERED LOCATIONS SEEING 1.0 TO 1.5 INCHES IN AN HOUR. IN ADDITION TO THE HEAVY DOWNPOURS...THE STRONGER STORMS ALSO HAD FREQUENT DANGEROUS LIGHTNING STRIKES...AND MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. THE STRONGEST STORMS THROUGH 12:30 AM WILL EXTEND FROM THE ROANOKE VALLEY...NORTHEASTWARD INTO THE SOUTHERN SHENANDOAH VALLEY AND ALONG THE BLUE RIDGE. ANOTHER LARGE AREA OF STORMS MOVING EASTWARD THROUGH EASTERN KENTUCKY WILL SPREAD INTO SOUTHEAST WEST VIRGINIA AND THE VIRGINIA BORDER COUNTIES AFTER 1:00 AM. THESE STORMS WILL BRING MORE HEAVY RAINFALL AND POTENTIALLY STRONG WINDS AND HAIL. NCZ006-VAZ044>047-058-059-200430- APPOMATTOX-BUCKINGHAM-CAMPBELL-CASWELL-CHARLOTTE-HALIFAX- PITTSYLVANIA- 1118 PM EDT THU MAY 19 2005 ...THUNDERSTORMS WITH HEAVY DOWNPOURS OVER THE VIRGINIA PIEDMONT... A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS MOVING EASTWARD ACROSS THE SOUTHWEST PIEDMONT OF VIRGINIA GENERALLY TO THE EAST OF THE LYNCHBURG AND DANVILLE AREAS. THESE STORMS WERE PRODUCING HEAVY RAIN OF UP TO AN INCH IN LESS THAN AN HOURS TIME. THE STRONGEST STORMS IN THIS CLUSTER THROUGH 12:30 AM WILL EXTEND FROM THE BUCKINGHAM AREA...SOUTHWARD THROUGH THE APPOMATTOX AND CHARLOTTE COURTHOUSE AREAS. THE THUNDERSTORMS WILL BE EXITING THE AREA TOWARD 1:00 AM...BUT ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER TONIGHT. NCZ001-018-VAZ007-009-015-200430- ASHE-GRAYSON-SMYTH-TAZEWELL-WATAUGA- 1118 PM EDT THU MAY 19 2005 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGION THROUGH 1:00 AM. A LARGE AREA OF STORMS MOVING EASTWARD THROUGH EASTERN KENTUCKY WILL SPREAD INTO THE SOUTHWEST MOUNTAINS OF VIRGINIA AND THE NORTHERN MOUNTAINS OF NORTH CAROLINA AFTER 1:00 AM. THESE STORMS WILL BRING HEAVY RAINFALL AND POTENTIALLY STRONG WINDS AND HAIL. JJ
Special weather statement, May 20, 12:17 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1217 AM EDT FRI MAY 20 2005 VAZ022>024-034-035-200530- AMHERST-BEDFORD-BOTETOURT-ROANOKE-ROCKBRIDGE- 1217 AM EDT FRI MAY 20 2005 ...STRONG THUNDERSTORMS MOVING THROUGH THE ROANOKE VALLEY AND BEDFORD... AT 12:15 AM...RADAR SHOWED A LINE OF STRONG THUNDERSTORMS MOVING EASTWARD THROUGH THE ROANOKE VALLEY AND WESTERN BEDFORD COUNTY. THESE STORMS WERE BRINGING WIND GUSTS TO 40 MPH...VERY HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN ABOUT 30 MINUTES...AND FREQUENT DANGEROUS LIGHTNING. ONE OF THE STORMS NEAR SALEM LIKELY HAS SMALL HAIL. THE EASTERN MOST STORM...APPROACHING THE CITY OF BEDFORD...WILL HAVE THE STRONGEST WINDS AS IT PASSES THROUGH THE CITY BY 1:00 AM. THE HEAVY DOWNPOURS WILL LIKELY CAUSE MINOR STREET FLOODING IN THE ROANOKE AND SALEM AREAS...AND IN PARTS OF BEDFORD COUNTY. FURTHER NORTH...HEAVY RAIN CONTINUES ALONG THE BLUE RIDGE IN BOTETOURT...ROCKBRIDGE AND AMHERST COUNTIES. RADAR ESTIMATES NEARLY AN INCH OF RAIN HAS FALLEN FROM LITHIA...NORTHEAST INTO THE GLASGOW...BUENA VISTA AND CORNWALL AREAS. AN ADDITIONAL HALF INCH OF RAIN IS LIKELY THROUGH 2:00 AM. MORE STORMS ARE LIKELY LATER TONIGHT...AS A LARGE AREAS OF THUNDERSTORMS CONTINUES MOVING EASTWARD THROUGH FAR SOUTHWEST VIRGINIA. JJ
Nearby
Severe Thunderstorm Warnings in Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.